[Skip to Content]
[Skip to Content Landing]
Article
August 1959

DETROIT DERMATOLOGICAL SOCIETY

Author Affiliations

London, Ont., Canada, President

AMA Arch Derm. 1959;80(2):248-250. doi:10.1001/archderm.1959.01560200116024
Abstract

Xanthomatous Biliary Cirrhosis Resulting from Thorazine Administration. Presented by Dr. A. C. Curtis and staff.

History.—A 48-year-old white woman was well until Sept., 1957, when, three days after a two-week course of Thorazine therapy for an emotional depression, she noted progressive jaundice and the development of xanthoma. Her course included extreme weight loss, malaise, and increasing jaundice, and xanthomata until two months ago. Since that time, the jaundice has lessened considerably.

Physical Examination.—Xanthelasma palpebrarum, xanthoma of extremities, palms, gingivae, anterior fauces, and eardrums.

Laboratory Findings (August, 1958).—Liver biopsy: intrahepatic biliary obstruction consistent with xanthomatous biliary cirrhosis. Serum bilirubin: 9-11 mg. %. Alkaline phosphatase: 70+ KA units. Serum lipids: total cholesterol, 2,288 mg. %, 9% present as esters; phospholipids, 4,080 mg. %; triglycerides, 54 mg. %; total lipids, 6,566 mg. % (serum clear).

Discussion

Dr. Frederick Kingery, Ann Arbor, Mich. (by invitation): The clinical picture initially was that of typical

First Page Preview View Large
First page PDF preview
First page PDF preview
×